Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 29, 2014, 8:21 PM MDT for Yuma County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 8:21 PM MDT (02:21 UTC)
- Expired
- Jul 30, 2014, 12:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS53 KGLD 300221
FFWGLD
COC125-300600-
/O.NEW.KGLD.FF.W.0027.140730T0221Z-140730T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT TUE JUL 29 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL MIDNIGHT MDT
* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES TWO TO FOUR INCHES OF RAINFALL HAS
OCCURRED...AND ADDITIONAL RAINFALL OF TWO INCHES OR MORE IS
EXPECTED OVER THE NEXT THREE HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL AS WELL AS RUNOFF FROM STORMS
IN WASHINGTON COUNTY WILL CAUSE FLASH FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ABARR...BEECHER
ISLAND...ECKLEY...HEARTSTRONG...IDALIA...LAIRD...VERNON...WRAY AND
YUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4021 10205 3982 10206 3969 10226 3971 10281
4023 10279 4035 10244
$$
MOORE/JTL2 follow-up statements
771
WGUS73 KGLD 300424
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT TUE JUL 29 2014
COC125-300600-
/O.CON.KGLD.FF.W.0027.000000T0000Z-140730T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA CO-
1024 PM MDT TUE JUL 29 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL YUMA COUNTY
UNTIL MIDNIGHT MDT...
AT 1019 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES INDICATE RAINFALL FROM 2 TO 4 INCHES ACROSS THE WARNED
AREA WITH LOCALLY HIGHER AMOUNTS UP TO 5 INCHES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ABARR...BEECHER ISLAND...ECKLEY...HEARTSTRONG...IDALIA...LAIRD...
VERNON...WRAY AND YUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4021 10205 3982 10206 3969 10226 3971 10281
4023 10279 4035 10244
$$
STASSER477
WGUS73 KGLD 300551
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1151 PM MDT TUE JUL 29 2014
COC125-300606-
/O.EXP.KGLD.FF.W.0027.000000T0000Z-140730T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA CO-
1151 PM MDT TUE JUL 29 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL YUMA COUNTY
WILL BE ALLOWED TO EXPIRE AT MIDNIGHT MDT/100 AM CDT/...
STORMS HAVE WEAKENED ACROSS THE AREA AND EXCESS RUNOFF FROM HEAVY
RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4021 10205 3982 10206 3969 10226 3971 10281
4023 10279 4035 10244
$$
STASSERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:24 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 29, 5:24 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 524 PM MDT TUE JUL 29 2014 .UPDATE... ISSUED AT 137 PM MDT TUE JUL 29 2014 HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR FAR WEST AND SOUTHWEST COUNTIES. LOCALLY HEAVY RAINFALL...BUT MORE IMPORTANTLY...THE POTENTIAL FOR ISOLATED EXTREME RAINFALL RATES... WARRANTS A WATCH FROM THIS EVENING THROUGH MID-AFTERNOON TOMORROW. && .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 1230 AM MDT TUE JUL 29 2014 THIS AFTERNOON: CUMULUS FIELD WEST OF AN ATWOOD TO GOVE LINE WILL LIKELY GENERATE SOME ISOLATED CONVECTION AS HEATING CONTINUES TO PUSH READINGS NEAR CONVECTIVE TEMPERATURES IN THE MIDDLE 80S. SPC MESOANALYSIS PAGE SHOWS CAPE OVER 1500 J/KG WITH MINIMAL CIN IN THIS AREA. KEPT LOW POPS IN FOR THIS AFTERNOON GENERALLY WEST OF HWY 83 TO ACCOUNT FOR THIS. THIS EVENING-WEDNESDAY: MAIN CHANGE IN THE FORECAST WAS TO SLOW DOWN THE ARRIVAL OF PRECIPITATION WITH THE APPROACHING SYSTEMS NOW OVER UT/CO/NM. PRECIP EMPHASIS NOW IS IN THE TONIGHT-WEDNESDAY TIME FRAME RATHER THAN LATE THIS AFTERNOON INTO WED MORNING. OVERALL...THE LOCATION OF THE BEST RAINFALL STILL APPEARS TO BE OVER OUR WESTERN AND SOUTHERN AREAS SO NO MAJOR CHANGE THERE. LATEST GUIDANCE SUGGESTS TWO MAIN SHOTS OF PRECIP. THE FIRST IMPULSE WILL LIFT OUT OF NEW MEXICO INTO SE COLORADO...SW KANSAS AND THE TX-OK PANHANDLE LATER TODAY AND CONTINUE OVERNIGHT. THIS WILL MAINLY IMPACT THE FAR SOUTHWEST PART OF THE FORECAST AREA TONIGHT. THE LARGE CIRCULATION NOW OVER UTAH IS A LITTLE MORE OF A WILD CARD IN THAT THE EXACT LOCATION OF THE BEST PRECIP COVERAGE WITH THIS FEATURE IS NOT AS CERTAIN. LATEST NAM/ECMWF IMPACT MORE OF OUR SOUTHWEST COUNTIES WEDNESDAY WITH MODERATE TO HEAVY RAINFALL...IN CONTRAST WITH THE GFS WHICH KEEPS THE BULK OF THE PRECIP WITH THIS SECOND FEATURE ALMOST ENTIRELY IN CENTRAL AND EASTERN COLORADO. PRECIPITABLE WATER VALUES REMAIN IMPRESSIVE WITH 1.50" PROGGED TONIGHT AND 1.25" WED AFTERNOON. IN ADDITION...MEAN 0-6 KM WINDS AROUND 10 KTS THROUGH THE PERIOD MEANS THAT ANY AREA GETTING DECENT SHOWERS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL. AS IT STANDS NOW...THE FURTHER WEST AND SOUTH IN OUR CWA THE BETTER THE CHANCE FOR THIS TO OCCUR. LATEST GUIDANCE CONTINUES TO SUGGEST THAT LOCATIONS IN THE NORTHEAST COUNTIES NEAR NORTON...MCCOOK AND HILL CITY WILL LIKELY SEE MINIMAL PRECIPITATION WITH THIS SYSTEM. FOR NOW THOUGH...WILL NOT ISSUE ANY HIGHLIGHTS FOR FLOODING IN THE SOUTHWEST COUNTIES. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 150 PM MDT TUE JUL 29 2014 WEDNESDAY NIGHT...WEAK 500 MB SHORTWAVE TROUGH WILL MOVE SOUTH ACROSS EASTERN COLORADO DURING THE EVENING. WITH MOIST AIR ALREADY IN PLACE...KEPT A CHANCE OF THUNDERSTORMS THROUGH 06Z OVER THE WESTERN THIRD OF THE AREA. WEAK SUBSIDENCE WILL DEVELOP AFTER 06Z WHICH WILL END THE PRECIPITATION THREAT. THURSDAY AND THURSDAY NIGHT...500 MB RIDGE WILL REBUILD OVER THE ROCKY MOUNTAIN STATES WHICH PLACES THE HIGH PLAINS IN DRY NORTHWEST FLOW ALOFT. MAXIMUM TEMPERATURES WILL REBOUND AS CLOUDS DECREASE AND WEAK WARM AIR ADVECTION OCCURS. FRIDAY...CONVECTION WILL DEVELOP DURING THE AFTERNOON ALONG THE COLORADO FRONT RANGE. MIXED LAYER CAPES WILL BE NEAR 500 J/KG OVER FAR WESTERN KIT CARSON/CHEYENNE COUNTIES. SO...WILL KEEP SMALL CHANCE POPS OVER THAT AREA. SATURDAY AND SUNDAY...500 MB RIDGE WILL CONTINUE OVER THE WESTERN UNITED STATES. OTHER THAN OROGRAPHICALLY INDUCED CONVECTION...DIFFICULT TO FIND A FEATURE TO PRODUCE THUNDERSTORMS THROUGH THE WEEKEND. ALTHOUGH THE AIR MASS WILL BECOME SLIGHTLY UNSTABLE DURING THE AFTERNOONS...BUT HAVE OPTED TO KEEP THE FORECASTS DRY WITH LACK OF MODEL DYNAMICS DEPICTED. MONDAY AND TUESDAY...GFS SHOWS THE RIDGE WEAKENING IN RESPONSE TO A SHORTWAVE TROUGH MOVING ACROSS NORTHERN COLORADO. ECMWF IS NOT AS AGRESSIVE...BUT HINTS AT THE WEAKENING RIDGE. WILL INDICATE A CHANCE OF THUNDERSTORMS BOTH DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 514 PM MDT TUE JUL 29 2014 VFR CONDITIONS WILL CONTINUE AT KMCK FOR THE NEXT 24 HOURS SINCE IT WILL BE ON THE EDGE OF DYNAMICS AND MOISTURE WITH THIS SYSTEM. KGLD WILL REMAIN VFR UNTIL ABOUT 10Z WEDNESDAY. LATER THIS EVENING THUNDERSTORMS WILL PROGRESS EAST INTO KGLD AND BECOME MORE SHOWER DOMINANT AFTER MIDNIGHT AS INSTABILITY DECREASES. THE FORECAST SOUNDING FOR KGLD INDICATES SOME STRATUS WITH RESULTING IFR CONDIIONS UNTIL LATE WEDNESDAY MORNING. CHANCES FOR STORMS FOR BOTH SITES WILL DECREASE WEDNESDAY AFTERNOON AS MOISTURE AND DYNAMICS DECREASE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KSZ027-041-042. CO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ090>092. NE...NONE. && UPDATE...DLF SHORT TERM...DLF LONG TERM...MENTZER AVIATION...FS
Hazardous weather outlook, Jul 29, 10:35 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT TUE JUL 29 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT TUE JUL 29 2014 /1135 AM CDT TUE JUL 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER CENTRAL AND SOUTHEAST COLORADO AND INCREASE IN COVERAGE AS THEY SPREAD INTO EASTERN COLORADO...NORTHWEST KANSAS AND SOUTHWEST NEBRASKA TONIGHT. INDIVIDUAL SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY...WITH THE POTENTIAL FOR LOCALIZED MODERATE TO HEAVY RAINFALL AND FLASH FLOODING. LOCATIONS WEST OF U.S. HIGHWAY 385 IN EASTERN COLORADO AND SOUTH OF U.S. HIGHWAY 40 IN KANSAS HAVE THE BEST CHANCE FOR SIGNIFICANT RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON WEDNESDAY BEFORE DIMINISHING WEDNESDAY EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE LOCALLY MODERATE TO HEAVY RAINFALL THAT MAY PRODUCE AREAS OF FLASH FLOODING. SEVERE WEATHER IS NOT EXPECTED. THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ON FRIDAY AND AGAIN ON MONDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT RAINFALL AND ANY FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jul 29, 5:13 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT TUE JUL 29 2014
COZ091-292330-
KIT CARSON COUNTY-
513 PM MDT TUE JUL 29 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...
AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF VONA...MOVING NORTH AT 10 MPH.
PENNY TO NICKEL SIZE HAIL AND HEAVY RAINFALL IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3919 10295 3917 10259 3904 10260 3904 10285
3904 10298
TIME...MOT...LOC 2313Z 201DEG 9KT 3909 10275
LUNDQUISTSpecial weather statement, Jul 29, 6:24 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 624 PM MDT TUE JUL 29 2014 COZ090-300040- YUMA COUNTY- 624 PM MDT TUE JUL 29 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WRAY...MOVING WEST AT 25 MPH. WINDS TO 50 MPH AND HEAVY RAINFALL HAVE BEEN REPORTED AT WRAY WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4005 10257 4026 10248 4012 10206 3990 10206 TIME...MOT...LOC 0024Z 112DEG 24KT 4007 10229 LUNDQUIST
Special weather statement, Jul 29, 7:10 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
710 PM MDT TUE JUL 29 2014
COZ090-300130-
YUMA COUNTY-
710 PM MDT TUE JUL 29 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN YUMA COUNTY IN NORTHEAST COLORADO...
AT 705 PM MDT...A LINE OF STORMS STRETCHED FROM YUMA SOUTHEAST TO
WRAY...MOVING WEST AT 10 MPH.
MODERATE TO HEAVY RAINFALL IS OCCURRING WITHIN THIS LINE REDUCING
VISIBILITIES TO UNDER A MILE AT TIMES. PROLONGED RAINFALL IS
ANTICIPATED THROUGH THE EVENING SO A WARNING FOR FLOODING IS VERY
LIKELY IN THE NEAR FUTURE.
&&
LAT...LON 4031 10234 4018 10205 3987 10205 4009 10279
4036 10279 4036 10278
TIME...MOT...LOC 0107Z 102DEG 8KT 4011 10250
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:24 PM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| Jul 29, 7:10 PM MDT | Special Weather Statement | GLD | Yuma | 20 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.